MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE ONLY; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE ONLY; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305915
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code Fever (1858)
Date of Event 04/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.6.Investigation summary: five samples and two photos were provided to our quality team for investigation.Through visual inspection, it was observed that five empty sealed packages missing the needle.Potential root cause for the empty package defect is associated with the packaging process.These conditions are occurring below their expected frequency so no corrective action is required at this time.Furthermore, a device history record review was completed for provided lot number 2258081.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.H3 other text : see h.10.
 
Event or Problem Description
It was reported while using bd safetyglide¿ needle only foreign matter was found.There was no report of patient impact.The following information was provided by the initial reporter: verbatim: one strip of 5 needles; package contained only air, no needles/caps.Package also contains black material (dust, worm, grease, unsure); primarily in one package, but also speckled throughout the other 4 attached packages.Product had been delivered to patient.Once discovered, she discarded the remainder of the box of 50 (~15 needles) patient's mother reports she had low grade fevers last week.

Brand Name
BD SAFETYGLIDE¿ NEEDLE ONLY
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17283652
Report Number1213809-2023-00710
Device Sequence Number17688572
Product Code FMI
UDI-Device Identifier30382903059158
UDI-Public(01)30382903059158
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number305915
Device Catalogue Number305915
Device Lot Number2258081
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Initial Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown